Alert archive / North Carolina / Gale Warnings in 2016
Gale Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 17, 2016, 1:28 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 1:28 PM EST (18:28 UTC)
- Expired
- Jan 17, 2016, 8:54 PM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
605 WHUS72 KMHX 171828 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 128 PM EST SUN JAN 17 2016 ...GUSTY WINDS AND ROUGH SEAS DEVELOPING TODAY... .LOW PRESSURE MOVING NORTHEAST OUT OF THE GULF OF MEXICO WILL PRODUCE NORTHERLY WINDS 20 TO 25 KNOTS OVER MOST OF THE WATERS TODAY. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT THROUGH TUESDAY NIGHT WITH GUSTY NORTHWEST WINDS. ELEVATED SEAS TO 6 TO 8 FEET WILL DEVELOP OVER THE OUTER WATERS TODAY...AND PERSIST OVER THE CENTRAL AND NORTHERN WATERS INTO TUESDAY NIGHT. AMZ152-154-180630- /O.UPG.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ /O.NEW.KMHX.GL.W.0004.160117T1828Z-160118T0200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 128 PM EST SUN JAN 17 2016 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-180630- /O.CON.KMHX.SC.Y.0009.000000T0000Z-160118T0100Z/ /O.EXT.KMHX.SC.Y.0008.160118T1200Z-160119T2000Z/ ALBEMARLE SOUND- 128 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO 3 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-180630- /O.EXT.KMHX.SC.Y.0008.000000T0000Z-160119T2300Z/ PAMLICO SOUND- 128 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ131-180630- /O.EXT.KMHX.SC.Y.0008.160118T1200Z-160119T2000Z/ ALLIGATOR RIVER- 128 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO 3 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-180630- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 128 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-180630- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 128 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
614 WHUS72 KMHX 172137 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 437 PM EST SUN JAN 17 2016 ...GUSTY WINDS AND ROUGH SEAS DEVELOPING TODAY... .LOW PRESSURE WILL MOVE NORTHEAST OFFSHORE TONIGHT AND WILL PRODUCE NORTHWEST WINDS 20 TO 25 KNOTS OVER MOST OF THE WATERS TODAY. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT THROUGH TUESDAY NIGHT WITH GUSTY NORTHWEST WINDS. ELEVATED SEAS TO 6 TO 9 FEET WILL DEVELOP OVER THE OUTER WATERS TONIGHT...AND PERSIST OVER THE CENTRAL AND NORTHERN WATERS INTO TUESDAY NIGHT. AMZ130-180945- /O.CAN.KMHX.SC.Y.0009.000000T0000Z-160118T0100Z/ /O.NEW.KMHX.SC.Y.0010.160118T0000Z-160119T2000Z/ /O.CAN.KMHX.SC.Y.0008.160118T1200Z-160119T2000Z/ ALBEMARLE SOUND- 437 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST TUESDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-180200- /O.CON.KMHX.GL.W.0004.000000T0000Z-160118T0200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 437 PM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-180945- /O.EXT.KMHX.SC.Y.0008.000000T0000Z-160120T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 437 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ131-180945- /O.EXT.KMHX.SC.Y.0008.160118T0000Z-160119T2000Z/ ALLIGATOR RIVER- 437 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-180945- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 437 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-180945- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160119T2300Z/ PAMLICO SOUND- 437 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
156 WHUS72 KMHX 172341 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 641 PM EST SUN JAN 17 2016 ...GUSTY WINDS AND ROUGH SEAS CONTINUE THROUGH TUESDAY... .LOW PRESSURE WELL OFFSHORE WILL CONTINUE TO MOVE NORTHEAST OVERNIGHT. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT THROUGH TUESDAY NIGHT...AS GUSTY NORTHWEST WINDS CONTINUE OVER THE WATERS. DANGEROUS SEAS TO 6 TO 10 FEET WILL CONTINUE OVER THE OUTER WATERS TONIGHT...DIMINISHING TO 5 TO 8 FEET MONDAY. ELEVATED SEAS WILL CONTINUE INTO TUESDAY AND TUESDAY NIGHT. AMZ152-154-180200- /O.CON.KMHX.GL.W.0004.000000T0000Z-160118T0200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 641 PM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-181145- /O.EXT.KMHX.SC.Y.0010.160117T2341Z-160119T2000Z/ ALBEMARLE SOUND- 641 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ131-181145- /O.EXT.KMHX.SC.Y.0008.160117T2341Z-160119T2000Z/ ALLIGATOR RIVER- 641 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-181145- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 641 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-181145- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 641 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-181145- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160119T2300Z/ PAMLICO SOUND- 641 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
840 WHUS72 KMHX 180154 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 854 PM EST SUN JAN 17 2016 ...GUSTY WINDS AND ROUGH SEAS CONTINUE THROUGH TUESDAY... .LOW PRESSURE WELL OFFSHORE WILL CONTINUE TO MOVE NORTHEAST OVERNIGHT. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT THROUGH TUESDAY NIGHT...AS GUSTY NORTHWEST WINDS CONTINUE OVER THE WATERS. DANGEROUS SEAS TO 6 TO 10 FEET WILL CONTINUE OVER THE OUTER WATERS TONIGHT...DIMINISHING TO 5 TO 8 FEET MONDAY. ELEVATED SEAS WILL CONTINUE INTO TUESDAY AND TUESDAY NIGHT. AMZ152-154-181400- /O.CAN.KMHX.GL.W.0004.000000T0000Z-160118T0200Z/ /O.EXA.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 854 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...7 TO 10 FEET...DIMINISHING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-181400- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 854 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-181400- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160120T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 854 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-181400- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160119T2300Z/ PAMLICO SOUND- 854 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-181400- /O.CON.KMHX.SC.Y.0010.000000T0000Z-160119T2000Z/ ALBEMARLE SOUND- 854 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ131-181400- /O.CON.KMHX.SC.Y.0008.000000T0000Z-160119T2000Z/ ALLIGATOR RIVER- 854 PM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 17, 9:51 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 17, 9:51 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
951 AM EST SUN JAN 17 2016
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST OFFSHORE OF THE COAST TODAY. COLD
HIGH PRESSURE WILL BUILD IN FROM THE TONIGHT THROUGH THURSDAY.
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST AND MOVE OFFSHORE
LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM SUNDAY...LATEST SFC ANALYSIS HAS THE LOW PRESSURE
SYSTEM OFF THE COAST OF GA/FL WITH THE RAIN SPREADING INTO EASTERN
NC. THE HI-RES MODELS CONTINUE TO SHOW A STEADY LIGHT RAIN TO
CONTINUE THROUGH AROUND 21Z. COULD SEE ABOUT ONE- QUARTER INCH OF
RAIN WITH UP TO ONE HALF INCH IN HEAVIER SHOWERS WITH THIS SYSTEM
TODAY. BACK DOOR COLD FRONT HAS MOVED OFFSHORE AND TEMPERATURES
WILL NOT RECOVER ALOT TODAY GIVEN EXTENSIVE AND PRECIPITATION
ENTERING THE AREA AND TEMPERATURES ARE LIKELY TO REMAIN STEADY OR
PERHAPS DROP A BIT AS RAINFALL STARTS...MAKING FOR A RAW DAY IN
THE MID/UPPER 40S TO AROUND 50 DEGREES COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 350 AM SUNDAY...AS THE SURFACE LOW MOVES BY QUICKLY...PRECIPITATION
SHOULD BE MOSTLY OFFSHORE BY SUNSET. DEWPOINTS PLUMMET AFTER 06Z
AND EXPECT SKIES TO RAPIDLY CLEAR WITH THE DRYING OF THE BOUNDARY
LAYER AND INCREASING DOWNSLOPE WINDS. WITH STRONG COLD AIR
ADVECTION...LOWS TONIGHT WILL RANGE IN THE UPPER 20S TO LOWER 30S
OVER MOST AREAS...EXCEPT MID 30S OUTER BANKS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 330 AM SUN...LONG TERM PERIOD WILL FEATURE THE COLDEST AIR
OF THE SEASON AS ARCTIC AIRMASS SINKS INTO THE EASTERN 2/3 OF THE
U.S. THROUGH MID WEEK...THEN THE POTENTIAL FOR A STRONG COASTAL
STORM LATE THIS WEEK.
MONDAY TO WEDNESDAY...DEEP ANOMALOUSLY COLD ARCTIC AIRMASS WILL
INVADE THE EASTERN U.S. DURING THIS TIME FRAME. STEADILY
DECREASING HTS/THICKNESSES THROUGH THE DAY MONDAY WILL MAKE FOR A
CHILLY/BLUSTERY DAY WITH GUSTING NW WINDS AND HIGH TEMPS ONLY IN
THE MID 30S NORTH TO AROUND 40 SOUTH. HAVE CONTINUED OVERNIGHT
LOWS IN THE UPPER TEENS (20S BEACHES) AS DETERMINISTIC MODEL
SUITE IN GOOD AGREEMENT ON LOW LEVEL THICKNESSES PLUMMETING TO
AROUND 1250M. NW WINDS CONTINUE ON MON NIGHT IN THE 5-15 MPH RANGE
AND THESE WINDS COMBINED WITH THE TEMPS IN THE TEENS WILL PRODUCE
WIND CHILLS IN THE 5-10 DEGREE RANGE. TUESDAY LOOKS TO BE THE
COLDEST DAY OF THE PERIOD WITH ECM ENSMOS AND LOW LEVEL THICKNESS
VALS IN GOOD AGREEMENT WITH HIGHS 30-35 DEGREES. WIND CHILL VALS
WILL STAY IN THE 20S DURING THE DAY WITH CONTINUED NW BLUSTERY
WINDS. THE ARCTIC HIGH PRES WILL SETTLE OVERHEAD TUESDAY NIGHT.
EXCELLENT RADIATIONAL COOLING IN SUCH A DRY AND COLD AIR MASS WILL
PRODUCE OVERNIGHT LOWS 15-20 TUE NIGHT...THOUGH WITH CALM/LIGHT
WINDS APPARENT T'S WILL NOT BE MUCH LOWER THAN THAT. MODERATING
TREND BEGINS WED AS HTS/THICKNESSES RISE THOUGH 500MB HTS STILL
BELOW CLIMO WITH MAX T'S IN THE LOW/MID 40S. LOWS WED NIGHT
GENERALLY 25-30. A PROGRESSIVE LOW AMPLITUDE SHORT WAVE WILL PASS
THROUGH THE AREA WED NIGHT...THOUGH THIS SYSTEM WILL BE MOISTURE
STARVED AS SNOW SHOWERS WILL HAVE A HARD TIME SURVIVING THE TRIP
ACROSS THE MOUNTAINS...SO JUST AN INCREASE IN CLOUDS EXPECTED. THE
ECM INDICATES A FEW FLURRIES ACROSS THE NORTHERN TIER BUT WILL NOT
INCLUDE IN FCST ATTM AS IT APPEARS AN OUTLIER.
THURSDAY THROUGH SATURDAY...SLOW MODERATING TREND CONTINUES ON
THURSDAY AS LOW AMPLITUDE RIDGING IN PLACE AND MAX TEMPS IN THE
MID/UPR 40S. MED RANGE MODEL SUITE IN SLIGHTLY BETTER AGREEMENT
ON YET ANOTHER SOUTHERN STREAM SYSTEM EVOLVING ACROSS THE SOUTHERN
TIER OF THE CONUS AND POTENTIALLY BECOMING A SIGNIFICANT COASTAL
STORM. UPPER PATTERN INDICATES A HIGHLY AMPLIFIED NRN STREAM
SHORT WAVE DIGGING ACROSS THE MID MS VALLEY LATE THIS WEEK WHILE
SUBTROPICAL JET PHASES ACROSS THE SOUTHEAST COAST. SHOULD THIS
SCENARIO PAN OUT WE WILL HAVE TO WATCH FOR POTENTIAL SIGNIFICANT
DEEPENING CYCLONE OVER THE SOUTHEAST STATES. THERE IS STILL SOME
DISAGREEMENT ON EVOLUTION AND TRACK OF THE SYSTEM THOUGH THE
DETERMINISTIC SUITE NOW EXHIBITING SOME RUN-TO-RUN CONSISTENCY. A
NUMBER OF SIGNIFICANT IMPACTS COULD AFFECT EASTERN NC...INCLUDING
COASTAL IMPACTS WITH POSSIBLE GALES AND COASTAL FLOODING. WILL
CAP POPS AT 50 PERCENT FOR NOW FRIDAY INTO SATURDAY DUE TO TIMING
DIFFERENCES. WILL FCST TEMPS CLOSE TO WPC/ECMWF AT THIS
TIME...THOUGH A WESTERLY STORM TRACK SUCH AS THE GFS/CMC ARE
INDICATING WOULD BRING TEMPS HIGHER THAN THE CURRENTLY ADVERTISED
UPPER 40S TO LOWER 50S ON FRIDAY.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 12Z MONDAY/...
AS OF 640 AM SUNDAY...CEILINGS WILL LOWER AS STEADY RAINFALL
BEGINS BY MID-MORNING. EXPECT SEVERAL HOURS OF MVFR CEILINGS CONTINUING
INTO THE LATE EVENING HOURS. AS STRONG ADVECTION OF DRIER AIR
BEGINS AFTER 06Z OR SO...EXPECT RAPID CLEARING AND A RETURN TO VFR
CONDITIONS.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM SUN...VFR CONDITIONS WILL DOMINATE THE PERIOD AS
COLD/DRY HIGH PRESSURE BUILDS INTO THE REGION. GUSTY NW WINDS
WILL ACCOMPANY THIS COLD AIRMASS THROUGH TUESDAY. WINDS WILL
BECOME LIGHT WED AND THUR AS THE HIGH SETTLES OVERHEAD.
&&
.MARINE...
AS OF 945 AM SUNDAY...HAD TO MAKE ADJUSTMENTS TO WINDS OVER THE
WATERS AS THE LATEST HI-RES MODELS WERE SHOWING AN INCREASE OF
WINDS HIGHER THAN PREDICTED, ESPECIALLY OVER ALBEMARLE SOUND FOR
THIS AFTERNOON...SMALL CRAFT ADVISORY (SCA) WILL START 17Z. PLUS,
WITH THE LATEST BUOY OBS...THE NORTHERN COASTAL WATERS HAVE
REACHED 6FT SEAS THIS MORNING...THEREFORE HAVE STARTING NOW. THE
REST OF THE MARINE FORECAST IS IN GOOD SHAPE.
PREV DISC...LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL THIS
MORNING AT GENERALLY 10 TO 20 KNOTS. EXPECT GUSTY NE/N WINDS TO
INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS IN THE AFTERNOON AND
EVENING. PER LATEST LOCAL SWAN MODEL...SEAS BUILD TO AS HIGH AS 8
FEET LATER THIS EVENING INTO TONIGHT. NO CHANGES TO CURRENT
ADVISORIES AT THIS TIME.
LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 AM SUN...STRONG COLD AIR ADVECTION WILL PRODUCE GUSTY NW
WINDS 20-25 KT WITH HIGHER GUSTS MONDAY INTO TUESDAY. SEAS WILL
REMAIN ELEVATED (GENERALLY 4-7 FT) THROUGH EARLY WEDNESDAY
MORNING. SCA NOW IN EFFECT THROUGH EARLY WEDNESDAY FOR MOST OF THE
MARINE AREA EXCLUDING THE PAMLICO/PUNGO/NEUSE RIVER.
SEAS AND WINDS ARE EXPECTED TO DIMINISH WEDNESDAY INTO THURSDAY AS
HIGH PRESSURE STARTS TO SLIDE OVER THE COASTAL WATERS. SEAS ARE
EXPECTED TO BECOME 2 TO 4 FT WEDNESDAY AFTERNOON THROUGH THURSDAY
WITH WINDS GENERALLY WESTERLY 10-15 KTS.
USED A BLEND OF PREV FORECAST/NWPS/WAVEWATCH AS THE NWPS IS
TYPICALLY OVERDONE IN NW FLOW SCENARIOS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR AMZ135-150-
152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ130.
SMALL CRAFT ADVISORY FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY
FOR AMZ130-131.
&&
SYNOPSIS...CTC
NEAR TERM...CTC/BM
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TL/BMHazardous weather outlook, Jan 17, 4:00 AM EST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EST SUN JAN 17 2016 NCZ029-044>047-079>081-090>095-098-103-104-180900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 400 AM EST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES DROPPING INTO THE TEENS COMBINED WITH NORTHWEST WINDS WILL PRODUCE WIND CHILLS IN THE 5 TO 10 DEGREE ABOVE 0 RANGE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 10:37 PM EST | Small Craft Advisory | MHX | 4 days | |
| Jan 17, 10:09 AM EST | Small Craft Advisory | MHX | 6 hr | |
| Jan 17, 4:37 PM EST | Small Craft Advisory | MHX | 47 hr |
Nearby
Gale Warnings in North Carolina, 2016Every gale warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.